Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 13, NWS Reno, NV

March 1, 20125 counties in Nevada; 4 counties in California

NWS Reno, NV issued this lake wind advisory at Mar 1, 2012, 3:28 AM PST for 5 counties in Nevada; 4 counties in California. It took effect at Mar 1, 2012, 9:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2012, 3:28 AM PST (11:28 UTC)
In effect from
Mar 1, 2012, 9:00 AM PST
Expired
Mar 1, 2012, 6:00 PM PST
In force
9 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS75 KREV 011128
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
328 AM PST THU MAR 1 2012

NVZ001-003-020000-
/O.NEW.KREV.WI.Y.0007.120301T1800Z-120302T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS...GARDNERVILLE...VIRGINIA CITY
328 AM PST THU MAR 1 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON. 

* TIMING: WINDS WILL INCREASE AGAIN THIS MORNING WITH THE
  STRONGEST WINDS FROM AROUND 10 AM THROUGH 4 PM.

* WINDS: SOUTHWEST 20 TO 30 WITH GUSTS TO 50 MPH...SHIFTING TO THE
  NORTHWEST THIS AFTERNOON. LOCALLY HIGHER GUSTS ARE POSSIBLE
  THROUGH WIND PRONE AREAS...ESPECIALLY IN WASHOE VALLEY AND NEAR
  WALKER LAKE.

* IMPACTS: STRONG WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 FROM
  WASHOE VALLEY TO CARSON VALLEY AND ALONG HIGHWAY 95 FROM SCHURZ
  TO MINA. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER
  AN ALTERNATE ROUTE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-020000-
/O.NEW.KREV.LW.Y.0013.120301T1800Z-120302T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
328 AM PST THU MAR 1 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS EVENING FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH BECOMING
  NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES ALONG EASTERN
  SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
985 
WWUS75 KREV 011657
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
857 AM PST THU MAR 1 2012

CAZ073-020000-
/O.EXB.KREV.WI.Y.0007.120301T1657Z-120302T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
857 AM PST THU MAR 1 2012

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: GUSTY WINDS WILL DEVELOP ALL AREAS AND PERSIST THROUGH
  THE AFTERNOON. WINDS WILL SLOWLY SUBSIDE THIS EVENING.

* WINDS: WEST 20 TO 35 WITH GUSTS TO 50 MPH...SHIFTING TO THE
  NORTHWEST IN THE AFTERNOON. LOCALLY HIGHER GUSTS ARE POSSIBLE
  THROUGH WIND PRONE AREAS INCLUDING ANTELOPE VALLEY AND HIGHWAY
  395 THROUGH CROWLEY LAKE.

* IMPACTS: STRONG WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395.
  HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN
  ALTERNATE ROUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-020100-
/O.EXA.KREV.LW.Y.0013.120301T1800Z-120302T0200Z/
GREATER LAKE TAHOE AREA-
857 AM PST THU MAR 1 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES ALONG THE
  EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-020100-
/O.EXT.KREV.LW.Y.0013.120301T1700Z-120302T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
857 AM PST THU MAR 1 2012

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH BECOMING 
  NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES ALONG 
  EASTERN SHORE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-003-020000-
/O.CON.KREV.WI.Y.0007.120301T1800Z-120302T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS...GARDNERVILLE...VIRGINIA CITY
857 AM PST THU MAR 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE AGAIN THIS MORNING WITH THE 
  STRONGEST WINDS FROM AROUND 10 AM THROUGH 4 PM.

* WINDS: SOUTHWEST 20 TO 30 WITH GUSTS TO 50 MPH...SHIFTING TO
  THE NORTHWEST THIS AFTERNOON. LOCALLY HIGHER GUSTS ARE 
  POSSIBLE THROUGH WIND PRONE AREAS...ESPECIALLY IN WASHOE 
  VALLEY AND NEAR WALKER LAKE. 

* IMPACTS: STRONG WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 
  FROM WASHOE VALLEY TO CARSON VALLEY AND ALONG HIGHWAY 95 FROM 
  SCHURZ TO MINA. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR 
  CONSIDER AN ALTERNATE ROUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
562 
WWUS75 KREV 012353
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
353 PM PST THU MAR 1 2012

NVZ001-003-020100-
/O.EXP.KREV.WI.Y.0007.000000T0000Z-120302T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS...GARDNERVILLE...VIRGINIA CITY
353 PM PST THU MAR 1 2012

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

* WINDS WILL CONTINUE TO DIMINISH...WITH GUSTS TO 40 MPH ALONG
  HIGHWAYS 95 AND 395 THROUGH EARLY EVENING AND GUSTS TO 50 MPH IN
  WIND PRONE AREAS.

$$

CAZ073-020100-
/O.EXP.KREV.WI.Y.0007.000000T0000Z-120302T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
353 PM PST THU MAR 1 2012

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

* WINDS WILL CONTINUE TO DIMINISH...WITH GUSTS TO 40 MPH ALONG
  HIGHWAY 395 THROUGH EARLY EVENING. GUSTS TO 55 MPH WILL CONTINUE
  IN WIND PRONE AREAS WILL CONTINUE THROUGH 7 PM.

$$

CAZ072-NVZ002-020200-
/O.CON.KREV.LW.Y.0013.000000T0000Z-120302T0200Z/
GREATER LAKE TAHOE AREA-
353 PM PST THU MAR 1 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 6 PM
PST THIS EVENING. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES ALONG THE 
  EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-020200-
/O.CON.KREV.LW.Y.0013.000000T0000Z-120302T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
353 PM PST THU MAR 1 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH BECOMING
  NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES ALONG 
  EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
102 
WWUS75 KREV 020147
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
547 PM PST THU MAR 1 2012

CAZ072-NVZ002-020300-
/O.EXP.KREV.LW.Y.0013.000000T0000Z-120302T0200Z/
GREATER LAKE TAHOE AREA-
547 PM PST THU MAR 1 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR
LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 6 PM PST
THIS EVENING. 

* WINDS: SOUTHWEST WINDS ON LAKE TAHOE HAVE DECREASED TO LESS THAN
  20 MPH. 

* EAST WINDS WILL INCREASE EARLY FRIDAY MORNING...WITH POTENTIAL
  FOR GUSTS OF 30 TO 40 MPH THROUGH FRIDAY AFTERNOON.

* WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES SHIFTING TO
  THE SOUTH AND WEST SIDE OF THE LAKE BY EARLY FRIDAY MORNING.

* BOATERS SHOULD CHECK THE LATEST FORECAST BEFORE HEADING OUT
  FRIDAY MORNING.

$$

NVZ004-020300-
/O.EXP.KREV.LW.Y.0013.000000T0000Z-120302T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
547 PM PST THU MAR 1 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR
PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 6 PM PST
THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO DECREASE ON PYRAMID LAKE THIS
EVENING. LIGHT WINDS ARE FORECAST FOR FRIDAY AND THIS WEEKEND.

$$

BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 1, 3:09 AM PST, 19 minutes earlier.

Area forecast discussion, Mar 1, 3:09 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
309 AM PST THU MAR 1 2012

.SHORT TERM...

THE SECOND PIECE OF ENERGY ASSOCIATED WITH A POTENT PACIFIC STORM
IS MOVING INTO NORTHERN CA AS OF 2 AM THIS MORNING, SPREADING
ADDITIONAL SNOW INTO THE NORTHERN SIERRA. THE OVERNIGHT SNOW
SHOWERS WILL INTENSIFY EARLY THIS MORNING WITH AN ADDITIONAL 5 TO
10 INCHES OF SNOW POSSIBLE ALONG THE SIERRA CREST NORTH OF HIGHWAY
50 AND 3 TO 6 INCHES IN THE TAHOE BASIN. FURTHER NORTH INTO LASSEN
COUNTY, 3 TO 6 INCHES IS ALSO POSSIBLE WEST OF HIGHWAY 395, WITH
UP TO 3 ADDITIONAL INCHES EAST OF HIGHWAY 395 AS WELL AS IN WASHOE
COUNTY NORTH OF GERLACH. CURRENT WARNINGS AND ADVISORIES HANDLE
THE SITUATION WELL AND WILL LEAVE THESE IN PLACE. SNOW WILL BEGIN
TO ONCE AGAIN TAPER OFF TO SHOWERS LATE THIS MORNING, WITH ONLY
LIGHT ADDITIONAL ACCUMULATIONS INTO THIS EVENING. THE NNW-SSE
ORIENTATION OF THE JET IS NOT FAVORABLE FOR SPILLOVER INTO WESTERN
NEVADA. LIGHT SNOW SHOWERS CAN BE EXPECTED THROUGH THE DAY, BUT
ANY ACCUMULATION WILL BE MINIMAL.

ANOTHER ROUND OF GUSTY WINDS WILL ACCOMPANY THE SYSTEM WITH A
STRENGTHENING SURFACE GRADIENT OF 8 MB ACROSS THE CWA AND A
MID-LEVEL 50-60 MPH JET STREAK. THIS WILL TRANSLATE TO RIDGE WIND
GUSTS OVER 100 MPH THROUGH THIS AFTERNOON. THE COMBINATION OF WIND
AND SNOW WILL CREATE PERIODS OF NEAR WHITE-OUT CONDITIONS FROM
AROUND 5 AM-10 AM THIS MORNING ACROSS WARNED AREAS. HAZARDOUS
DRIVING CONDITIONS CAN BE EXPECTED ACROSS ALL SIERRA PASSES WITH
CHAIN CONTROLS AND DELAYS LIKELY. WILL BE ISSUING WIND ADVISORIES
FOR THE GREATER RENO/CARSON/MINDEN AREA AND MINERAL COUNTY AND A
LAKE WIND ADVISORY FOR PYRAMID LAKE WITH WIND GUSTS TO 50 MPH AND
45 MPH RESPECTIVELY. THE STRONGEST WINDS WILL BE FAIRLY SHORT-
LIVED, LIKELY FROM 10 AM TO 4 PM. WINDS WILL WEAKEN OVERNIGHT AS
THE GRADIENT RELAXES AND THE UPPER LEVEL SUPPORT IS LOST.

THE COLD AIR MASS REMAINS OVER THE REGION THROUGH FRIDAY WITH
NORTHERLY FLOW ALOFT, BUT MID LEVEL DRY AIR WORKING INTO THE
REGION SHOULD PUT AN END TO ALL SNOW SHOWERS BY THURSDAY EVENING.
UPPER LEVEL RIDGE TO BUILD INTO THE REGION FRIDAY INTO SATURDAY
WITH SKIES CLEARING AND TEMPERATURES RETURNING TO NEAR NORMAL BY
SATURDAY. DF

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

ONLY A FEW MINOR CHANGES WERE MADE TO THE EXTENDED FORECAST. RIDGE
IS STILL IN PLACE AT THE BEGINNING OF THE PERIOD WITH GOOD
AGREEMENT BETWEEN THE VARIOUS OPERATIONAL MODELS AND ENSEMBLE
MEMBERS. BUT THE MODELS QUICKLY BEGIN TO DIVERGE AS THE RIDGE AXIS
FLATTENS AND MOVES EAST.

THE GEM IS THE MOST PROGRESSIVE MODEL WITH A TROF SWINGING INTO THE
PAC NW MONDAY. MEANWHILE THE ECMWF AND GFS BOTH TRY TO SPLIT A
CLOSED LOW OFF THE SRN END OF THIS TROF AND SLOW THE PRIMARY PART OF
THE TROF MONDAY LEADING TO WARMER TEMPS WITH NO PCPN THROUGH MONDAY
NIGHT. THE GFS AND ECMWF HAVE MORE SUPPORT FROM ENSEMBLE MEMBERS...
BUT SPREAD STARTS TO INCREASE QUITE A BIT WITHIN THE ENSEMBLE
MEMBERS BY EARLY TUESDAY. THE ECMWF AND GFS BOTH SWING THE TROF
THROUGH THE NRN CWA BY LATE TUESDAY NIGHT...SLOWER THAN THE GEM.
MEANWHILE A FEW ENSEMBLE MEMBERS HOLD A TROF OVER THE RGN LONGER
INTO WEDNESDAY.

GIVEN ALL THE VARIATIONS WITHIN THE MODEL SOLUTIONS HAVE OPTED TO
LEAVE SLIGHT CHANCE TO SMALL CHANCE POPS OVER THE CWA FOR TUESDAY
WITH NO POPS FOR WEDNESDAY. THERE IS NO CLEAR CUT MODEL OF CHOICE SO
THIS IS MORE OF A COMPROMISE FORECAST AND THIS FAR OUT IT IS
DIFFICULT TO PIN POINT THE BEST LOCATION FOR POPS. MLF

&&

.AVIATION...

NEXT SHORT WAVE IS MOVING INTO NRN CA EARLY THIS MORNING. THIS
WILL BRING ADDITIONAL SNOW TO THE NRN SIERRA AND PART OF NE CA
THROUGH THE DAY WITH IFR CONDITIONS DEVELOPING ALONG THE SIERRA
CREST NORTH INTO NE CA BY MID MORNING. TO THE EAST THERE WILL BE
OCCASIONAL SNOW SHOWERS WITH CONDITIONS DETERIORATING TO MVFR IN
THE HEAVIER SHOWERS AND POSSIBLY A BRIEF PERIOD OF IFR
CONDITIONS...AROUND 1000/3...FOR KRNO AND KMMH AFTER 1/20 UTC. BUT
ANY SHOWERS THIS HEAVY WOULD BE VERY BRIEF.

WINDS WILL ONCE AGAIN INCREASE ALONG AND BEHIND A COLD FRONT ASCD
WITH THE OVERALL SYSTEM. GUSTS TO 35 KTS ARE POSSIBLE FOR KTRK/KTVL
AND KMMH TODAY WHILE GUSTS AT KRNO COULD REACH 45 KTS AFTER 1/20 UTC
FROM THE NW. LLWS ALSO REMAINS A POSSIBILITY THROUGH THE DAY. RIDGE
WINDS OVER THE SIERRA COULD GUST TO 75 KTS OR HIGHER WITH TURBULENCE
A GOOD POSSIBILITY OVER AND DOWNSTREAM FROM THE SIERRA.

RUNWAY ACCUMULATIONS ARE LIKELY AGAIN FOR KTVL AND KTRK TODAY WITH
AS MUCH AS 6 INCHES POSSIBLE. LITTLE ACCUMULATION IS EXPECTED AT
KRNO OR KMMH. SHOWERS WILL BE BRIEF AT EACH LOCATION AND RUNWAY
TEMPS ARE LIKELY TO INCREASE ABOVE FREEZING AT EACH SITE SO ANY
SHOWERS WOULD RESULT IN ONLY WET CONDITIONS. MLF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING NVZ005.

     WINTER STORM WARNING UNTIL NOON PST TODAY NVZ002.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON
     NVZ001-003.

     LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM PST THIS
     EVENING FOR PYRAMID LAKE IN NVZ004.

CA...WINTER STORM WARNING UNTIL NOON PST TODAY CAZ071.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING CAZ070.

     WINTER STORM WARNING UNTIL NOON PST TODAY CAZ072.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Feb 29, 2:13 PM PST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
421 AM PST WED FEB 29 2012

CAZ070>073-NVZ001>005-292215-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
421 AM PST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG WINTER STORM IS PRODUCING HEAVY SNOW IN THE SIERRA NORTH
OF HIGHWAY 50 AND IN FAR NORTHWEST NEVADA. STRONG GUSTY WINDS CAN
BE EXPECTED ALONG HIGHWAY 395...MAINLY FROM THE RENO AREA
SOUTHWARD...AS WELL AS OUT INTO MINERAL COUNTY ESPECIALLY ALONG
HIGHWAY 95 NEAR WALKER LAKE.

A BRIEF PERIOD OF ACCUMULATING SNOW IS EXPECTED ALONG 395 IN
WESTERN NEVADA THIS MORNING. ONE TO TWO INCHES OF SNOW IS
POSSIBLE ON THE VALLEY FLOOR WITH 3 TO 4 INCHES IN THE WESTERN
FOOTHILLS. SLICK ROAD CONDITIONS ARE POSSIBLE DURING THE MORNING
COMMUTE...THEREFORE MOTORISTS SHOULD BE PREPARED FOR TRAVEL
DELAYS.

PLEASE REFER TO THE LATEST WINTER STORM STATEMENT (WWUS45 KREV
RNOWSWREV) FOR ADDITIONAL DETAILS ON THE HEAVY SNOW EXPECTED.
PLEASE REFER TO THE LATEST WIND STATEMENT (WWUS75 KREV RNONPWREV)
FOR INFORMATION ON THE STRONG WINDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY SNOW ALONG WITH GUSTY WINDS WILL CONTINUE ACROSS
MUCH OF THE AREA INTO THURSDAY.

HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING MILDER CONDITIONS
BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
AND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN RENO.

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:28 AM PSTWind AdvisoryREVDouglas, Lyon, Mineral, Storey, Washoe13 hr

Nearby

Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.